Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 16, 2025, 5:07 AM EST for Stewart County, Webster County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 5:07 AM EST (10:07 UTC)
- Expired
- Feb 16, 2025, 6:00 AM EST
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Stewart County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 2:02 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WUUS52 KFFC 161007
SVRFFC
GAC259-307-161100-
/O.NEW.KFFC.SV.W.0014.250216T1007Z-250216T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
507 AM EST Sun Feb 16 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Stewart County in west central Georgia...
Southern Webster County in west central Georgia...
* Until 600 AM EST.
* At 507 AM EST, a severe thunderstorm was located near Florence
Marina State Park, or 10 miles west of Lumpkin, moving southeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lumpkin, Richland, Weston, Troutman, Omaha, Kimbrough, Sanford,
Florence Marina State Park, Westville, Centerpoint, Leveretts, and
Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until 900 AM EST for west central
Georgia.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3202 8505 3210 8505 3217 8501
3195 8444 3193 8444 3192 8461
TIME...MOT...LOC 1007Z 293DEG 40KT 3207 8498
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:18 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 16, 3:18 AM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 AM EST Sun Feb 16 2025 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Monday) Issued at 310 AM EST Sun Feb 16 2025 Severe Weather Threat through 10 AM this Morning: Though this morning the main forecast concern will continue to be a line of thunderstorms traversing north and central Georgia. The storms will be encountering a high shear low CAPE environment, where the presence of any instability will create a severe weather threat. HREF guidance (00Z) as well as the latest HRRR runs indicate a narrow band of CAPE (100-800 J/kg) ahead of the line of storms as it moves through, suggesting a threat for damaging winds across all of north and central Georgia this morning. Gusts in the 40 to 60 mph range may cause tree and power line damage, especially given the saturated soil conditions. A couple of isolated gusts in the 60 to 70 mph range can't be ruled out in west central Georgia where instability will be higher. The wind threat will be accompanied by the potential for a couple brief tornadoes in western or central Georgia. The highest tornado risk expected in west central Georgia between 4 AM and 8 AM. This higher risk area coincides with the best combination of CAPE and low level shear and includes the Columbus. A lingering wedge in northeast Georgia could hinder the severe risk to a degree, but with strong winds just above the wedge any downdrafts may push severe winds to the surface. After the Thunderstorms this Morning: After the line of thunderstorms passes this morning there could be a few lingering rain showers through around noon. Then the rest of the day will be defined by gusty west-northwest winds. Wind gusts in the 20 to 35 mph range will be possible through the afternoon. CAA associated with the winds will lead to gradually declining temperatures over the course of the day. By late afternoon temperatures should fall into the 40s across north Georgia (including in Atlanta). Most locations will record their high for the day in advance of this mornings thunderstorm activity. Albright && .LONG TERM... (Monday night through Saturday) Issued at 310 AM EST Sun Feb 16 2025 Hazards for the Workweek: A surface high stretching from central Canada to the Southeast will bring quiet weather and cooler than average temperatures to Georgia Monday and Tuesday. This should lead to widespread highs in the 50s both days. Light winds Tuesday morning could combine with moisture from recent rainfall to produce a few patches of radiation fog. The next storm system will arrive in Georgia Wednesday. The most challenging aspect of this system continues to be the merger of a northern and southern stream shortwaves. How the two shortwaves come together will determine if there is enough cold air for snow north of Interstate 20 Wednesday night. Recent trends in the ensemble guidance suggest that most of the precipitation will end in the region before the cold moves in. If this occurs any snowfall will likely be limited to the mountains of far north Georgia. The odds of impactful snowfall are between 20 and 30% along the GA/TN/NC boarder, and they fall off to less than 5% as you move south into Atlanta. Across central Georgia, where precipitation will be all rain, there is a potential for rainfall totals over 1 inch. The workweek should conclude with another push of colder air as an area of surface high pressure moves eastwards from the Plains. Temperatures should be 10 to 20 degrees below seasonal averages both days, with Thursday being the coldest of the two. While it will be colder, temperature trends in the ensemble guidance are at least in the right direction. The last 4 runs of the NBM have been trending lower (now below 10%) with the odds of a high temperature below 40 degrees in Atlanta on Thursday. Albright && .AVIATION... (06Z TAFS) Issued at 1246 AM EST Sun Feb 16 2025 The primary aviation concerns through 14Z Sunday will be fog and thunderstorms. A line of storms will race through north and central Georgia between 08Z and 14Z today. Wind gusts between 35 and 55 kt, and hazardous wind shear may accompany this line of storms. Impacts are expected for all the TAF sites. Fog will continue to affect portions of north Georgia until the line of storms passes. Southerly wind gusts between 20 and 30 kt are possible before the thunderstorms, then westerly gusts in the same range are anticipated through 00Z Monday. //ATL Confidence...06Z Update... High confidence in the timing and occurrence of thunderstorms High confidence in gusty winds through 00Z Monday. Moderate confidence in the continuation of fog through 08Z. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 59 28 53 29 / 80 0 0 0 Atlanta 58 28 50 31 / 40 0 0 0 Blairsville 54 20 46 25 / 50 0 0 0 Cartersville 56 25 48 26 / 30 0 0 0 Columbus 60 30 55 32 / 50 0 0 0 Gainesville 55 28 52 30 / 50 0 0 0 Macon 65 30 54 31 / 90 0 0 0 Rome 57 25 48 26 / 30 0 0 0 Peachtree City 58 27 51 27 / 40 0 0 0 Vidalia 67 33 56 34 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon EST today for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>086-089>098-102>113. Dense Fog Advisory until 5 AM EST early this morning for GAZ013>016-021>025-027-032>039-044>051-055-057-062. && SHORT TERM...Albright LONG TERM....Albright AVIATION...Albright
Hazardous weather outlook, Feb 16, 3:27 AM EST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 AM EST Sun Feb 16 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 AM EST Sun Feb 16 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Areas of dense fog will remain possible in northeast Georgia through 6 AM this morning. A line of strong to severe thunderstorms will move through north and central Georgia this morning. Wind gusts in the 40 to 60 mph range may lead to tree and power line damage. A couple of brief tornadoes will also be possible, especially in west central Georgia. Isolated areas of river flooding remain a concern along portions of the Chattahoochee, Ocmulgee, and Oconee Rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance for light snow across portions of far north Georgia Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Storm spotters are requested to self-activate tonight and Sunday morning if warnings are issued.
In the hours before
Local storm report, Feb 16, 4:47 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
447 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM Tstm Wnd Gst 2 ENE Six Flags Over Ge 33.78N 84.52W
02/16/2025 M67 MPH Fulton GA ASOS
ASOS station KFTY Fulton County
Airport-brown Field.
&&
AlbrightSpecial weather statement, Feb 16, 4:50 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 AM EST Sun Feb 16 2025
GAZ016-023>025-027-161015-
Madison GA-Banks GA-Hall GA-Jackson GA-White GA-
450 AM EST Sun Feb 16 2025
...Strong thunderstorms will impact portions of Banks, southeastern
White, eastern Hall, Jackson and Madison Counties through 515 AM
EST...
At 450 AM EST, a line of strong thunderstorms was along a line
extending from near Raoul to Chestnut Mountain, and moving east at 85
mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Danielsville, Braselton,
Lula, Maysville, Arcade, Nicholson, Hoschton, Pendergrass, Ila,
Gillsville, Talmo, Candler, Road Atlanta-Lanier Speedway,
Hollingsworth, Banks Crossing, and Pocataligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3451 8366 3449 8366 3443 8361 3449 8354
3446 8340 3432 8339 3424 8334 3426 8330
3424 8317 3427 8311 3423 8308 3417 8310
3415 8306 3409 8303 3410 8379 3413 8382
3410 8387 3411 8391 3453 8370 3454 8363
TIME...MOT...LOC 0950Z 265DEG 73KT 3447 8367 3417 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:29 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Cherokee, Clarke, Clayton and 25 more | 6 hr |
| Feb 15, 11:33 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 41 hr |
| Feb 16, 2:12 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more | 48 min |
| Feb 16, 2:45 AM EST | Tornado Warning | FFC | Dade, Walker | 30 min |
| Feb 16, 2:59 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Catoosa, Chattooga, Floyd, Gilmer, Gordon and 4 more | 46 min |
| Feb 16, 3:21 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Heard, Paulding, Polk | 39 min |
| Feb 16, 3:37 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Fannin, Floyd, Gilmer and 6 more | 53 min |
| Feb 16, 3:46 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Harris, Heard, Meriwether, Troup | 44 min |
| Feb 16, 3:56 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more | 49 min |
| Feb 16, 4:02 AM EST | Tornado Warning | FFC | Coweta, Heard, Meriwether, Pike, Troup | 43 min |
| Feb 16, 4:11 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Lumpkin, Pickens | 34 min |
| Feb 16, 4:11 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee, Stewart, Talbot | 49 min |
| Feb 16, 4:25 AM EST | Severe Thunderstorm Warning | FFC | Barrow, Clayton, Cobb, Coweta, DeKalb, Fayette and 6 more | 50 min |
| Feb 16, 4:25 AM EST | Tornado Warning | FFC | Coweta, Fayette, Meriwether, Spalding, Troup | 35 min |
| Feb 16, 4:32 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Harris, Henry, Lamar and 6 more | 43 min |
| Feb 16, 4:40 AM EST | Tornado Warning | FFC | Chattahoochee, Harris, Muscogee, Talbot | 35 min |
| Feb 16, 4:48 AM EST | Severe Thunderstorm Warning | FFC | Barrow, Butts, Clarke, Clayton, DeKalb, Gwinnett and 9 more | 42 min |
| Feb 16, 4:50 AM EST | Special Weather Statement | FFC | Banks, Jackson, Madison | 25 min |
| Feb 16, 4:52 AM EST | Tornado Warning | FFC | Clayton, DeKalb, Henry, Jasper, Morgan, Newton and 2 more | 23 min |
| Feb 16, 5:02 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Harris, Macon, Marion, Muscogee and 8 more | 58 min |
| Feb 16, 5:05 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Butts, Crawford, Henry, Jasper and 8 more | 55 min |
| Feb 16, 5:07 AM EST | Tornado Warning | FFC | Butts, Henry, Jasper, Morgan, Newton | 38 min |
| Feb 16, 5:11 AM EST | Tornado Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe, Putnam | 49 min |
| Feb 16, 5:16 AM EST | Severe Thunderstorm Warning | FFC | Banks, Clarke, Greene, Hancock, Jackson, Jasper and 9 more | 44 min |
| Feb 16, 5:27 AM EST | Tornado Warning | FFC | Greene, Jasper, Morgan, Putnam | 33 min |
| Feb 16, 5:39 AM EST | Tornado Warning | FFC | Baldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson | 39 min |
| Feb 16, 5:53 AM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Oglethorpe, Putnam, Taliaferro, Warren and 1 more | 52 min |
| Feb 16, 5:55 AM EST | Severe Thunderstorm Warning | FFC | Bleckley, Crawford, Crisp, Dodge, Dooly, Houston and 9 more | 65 min |
| Feb 16, 5:59 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Glascock, Hancock, Houston and 10 more | 61 min |
| Feb 16, 6:34 AM EST | River Flood Warning | FFC | Floyd | 10 hr |
| Feb 16, 6:47 AM EST | Tornado Warning | FFC | Dodge, Laurens, Montgomery, Treutlen, Wheeler | 43 min |
| Feb 16, 6:54 AM EST | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 4 more | 66 min |
| Feb 16, 6:57 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Laurens, Montgomery, Telfair, Toombs and 3 more | 63 min |
| Feb 16, 7:48 AM EST | River Flood Warning | FFC | Gordon | 12 hr |
| Feb 16, 7:48 AM EST | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 27 min |
| Feb 16, 8:00 AM EST | Special Weather Statement | FFC | Jeff Davis | 30 min |
| Feb 16, 8:01 AM EST | Special Weather Statement | FFC | Candler | 14 min |
| Feb 16, 8:15 AM EST | Special Weather Statement | FFC | Toombs | 15 min |
| Feb 16, 11:56 AM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Catoosa, Cherokee and 47 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.